Alert archive / Alabama / Wind Advisories in 2005

Wind Advisory 10, NWS Huntsville, AL

November 28, 200511 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this wind advisory at Nov 28, 2005, 1:00 AM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2005, 1:00 AM CST (07:00 UTC)
Expired
Nov 28, 2005, 3:51 PM CST
In force
15 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHUN 280700
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
100 AM CST MON NOV 28 2005


ALZ001>010-016-TNZ076-096-097-281700-
/O.NEW.KHUN.WI.Y.0010.051128T0700Z-051128T2200Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
100 AM CST MON NOV 28 2005

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

A DEEPENING LOW PRESSURE SYSTEM WILL MOVE INTO THE UPPER MIDWEST
TODAY PUSHING A COLD FRONT ACROSS THE TENNESSEE VALLEY. SOUTHERLY
WINDS OF 20 TO 30 MPH CAN BE EXPECTED TODAY AHEAD OF THE FRONT.
WITH VERY STRONG WINDS JUST OFF THE SURFACE A FEW WIND GUSTS UP TO
40 MPH ARE ALSO POSSIBLE ESPECIALLY ACROSS THE HIGHER ELEVATIONS
AND JUST AHEAD OF THE FRONTAL PASSAGE. THE WINDS WILL BEGIN TO
SUBSIDE AFTER THE FRONT MOVES THROUGH THE AREA LATER TODAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR SIGNIFICANTLY HIGHER GUSTS...ARE EXPECTED.

ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO
FURNITURE AND TRASH CANS. PERSONS DRIVING HIGH PROFILE VEHICLES
SHOULD USE CAUTION ESPECIALLY WHEN TRAVELING ON EAST WEST
ROADS.

$$
2 follow-up statements
000 
WWUS74 KHUN 281827
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1227 PM CST MON NOV 28 2005

ALZ001>010-016-TNZ076-096-097-282200-
/O.CON.KHUN.WI.Y.0010.000000T0000Z-051128T2200Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
1227 PM CST MON NOV 28 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

A COLD FRONT WILL CONTINUE TO MOVE THROUGH THE TENNESSEE VALLEY TODAY.
SOUTHERLY WINDS OF 20 TO 30 MPH CAN BE EXPECTED THROUGH THE
AFTERNOON AHEAD OF AND JUST BEHIND THE FRONT. WITH VERY STRONG
WINDS JUST OFF THE SURFACE...A FEW WIND GUSTS UP TO 40 MPH ARE
ALSO POSSIBLE ESPECIALLY ACROSS THE HIGHER ELEVATIONS AND JUST
AHEAD OF THE FRONTAL PASSAGE. THE WINDS WILL BEGIN TO SUBSIDE FROM
WEST TO EAST LATER THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR SIGNIFICANTLY HIGHER GUSTS...ARE EXPECTED.

ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO
FURNITURE AND TRASH CANS. PERSONS DRIVING HIGH PROFILE VEHICLES
SHOULD USE CAUTION ESPECIALLY WHEN TRAVELING ON EAST WEST ROADS.

$$
000 
WWUS74 KHUN 282151
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
351 PM CST MON NOV 28 2005


ALZ001>010-016-TNZ076-096-097-282300-
/O.CAN.KHUN.WI.Y.0010.000000T0000Z-051128T2200Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
351 PM CST MON NOV 28 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE LAKE WIND
ADVISORY. WINDS WILL CONTINUE FROM THE SOUTHWEST AT 10 TO 20 MPH
TONIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Nov 27, 9:10 PM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Nov 27, 9:10 PM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
910 PM CST SUN NOV 27 2005

.UPDATE...
ALL IS QUIET ON THE HUN FRONT...FOR NOW.  POWERFUL 984MB SFC LOW
DEEPENING OVER SALINA KS AND BECOMING VERTICALLY STACKED WITH TIME.
8H AND 5H LOW CENTERS ALSO LOCATED OVER NORTH-CENTRAL KS AND SYSTEM
IS GRADUALLY BEGINNING TO SLOW DOWN.  LINE OF SVR STORMS HAS
DEVELOPED AHEAD OF DRYLINE CURRENTLY LOCATED OVER EXTREME WESTERN
AR.  DEWPTS ACROSS CENTRAL AR HAVE SURGED INTO THE 60S WITH SINGLE
DIGITS OVER EASTERN OK.  THIS IS HELPING TO ADD FUEL TO A
POTENTIALLY VOLATILE FIRE ACROSS THE PLAINS TONIGHT WITH SEVERAL
TORNADOES ALREADY REPORTED ACROSS CENTRAL AR.

00Z RAOBS CONTINUE TO SHOW DECENT AMOUNT OF DIRECTIONAL/SPEED SHEAR
SETTING UP ACROSS TN VALLEY.  WINDS OFF OF THE OKOLONA PROFILER HAVE
INCREASED TO NR 50KTS JUST ABOVE 8H...HELPING TO RAPIDLY DRAW IN
GULF MOISTURE.  DEWPTS REMAIN IN THE MID-50S WITH TEMPS SLOWLY
RISING AS THE EVENING PROGRESSES IN STRONG WAA REGIME.  INCREASINGLY
RICH THETA-E AIR LOCATED ALONG MS RIVER JUST AHEAD OF FIRST FRONTAL
BOUNDARY.  ALL OF THESE FEATURES WILL COME INTO PLAY IN FCST FOR
SECOND PERIOD AND WILL TOUCH ON CONVECTIVE THREAT IN A MOMENT.

AS FOR THE UPDATE...TEMPS ARE HOLDING THEIR OWN ACROSS THE FA
TONIGHT.  DEWPTS ARE STEADY AND/OR SLOWLY RISING ACROSS MOST OF THE
TN VALLEY.  WEDGING IS SLOWLY SHIFTING EAST AND TAKING DRIER AIR
WITH IT.  OVERNIGHT LOWS ARE PRETTY TRICKY WITH WARM AIR AND
MOISTURE CONTINUING TO PUMP IN FROM THE GOM.  FCST LOWS SEEM TO HAVE
TRENDS IN HAND ESPECIALLY IN EAST WHERE TEMPS MAY BE ABLE TO DROP
ONE OR TWO MORE DEGREES.  FOR THE REMAINDER OF THE AREA...INITIAL
THINKING IS THAT MOST PLACES MAY REMAIN AROUND 60 DEGREES FOR THE
REST OF THE NIGHT AND WILL TWEAK WORDING ACCORDINGLY.

PRESSURE GRADIENT CONTINUES TO TIGHTEN AND WITH LLJ SLOWLY LOWERING
PER OKOLONA PROFILER...WINDS WILL INCREASE OVERNIGHT AND BEGIN TO
GUST TO NR 30 MPH TOWARD DAYBREAK.  WILL LEAVE WINDS AND POPS
ALIGNED AS IS WITH INCREASING RAIN CHANCES ACROSS MOST OF THE AREA
AFTER MIDNIGHT AS DYNAMICS SHIFT CLOSER.  CANNOT RULE OUT AN ISOLD
THUNDERSTORM IN THE WEST LATE IN THE PERIOD.

AS FAR AS MONDAY GOES...LATEST GUIDANCE AND CURRENT TRENDS SUPPORT A
SLOWER MOVEMENT TO MAIN LINE.  NAM12 AND LATEST RUC GUIDANCE BRING
LINE OF STORMS TO MS RIVER AT 12Z AND INTO EXTREME NORTHWEST AL BY
18Z.  SPC MESO-ANALYSIS INDICATES 0-1KM SRH OF BTWN 400-500 M2/S2
OVER TN VALLEY AT PRESENT.  FCSTD 0-3KM STORM-RELATIVE HELICITY
INCREASES TO WELL OVER 400 M2/S2 BY AFTERNOON WITH CAPES APPROACHING
1500 PER BUFR SOUNDINGS.  INSTABILITY VALUES ASSUME TEMPS RISING
INTO THE MID-70S.  THIS MAY BE OVERDONE CONSIDERING CLOUD COVER
ISSUES BUT GIVEN HOW WARM TEMPS ALREADY ARE...LOWER AND MIDDLE 70S
ARE CERTAINLY NOT OUT OF THE QUESTION.

NOT ENTIRELY SURE AREA WILL SEE ENOUGH BREAKS TO REALIZE FULL
INSTABILITY DURING THE AFTERNOON.  AS ALWAYS THO...THIS WONT BECOME
CLEAR-CUT UNTIL MID-MORNING HOURS.  POTENTIAL FOR ROTATING STORMS
STILL REMAINS...ESPECIALLY WITH ANY CELLS DEVELOPING AHEAD OF THE
MAIN LINE.  MAIN THREAT LOOKS TO BE DAMAGING WINDS WITH MAIN SQUALL
LINE MOVING THRU AREA LATE AFTERNOON AND EVENING.  AT THIS
TIME...EXTENT OF SVR WX THREAT LOOKS TO BE ALMOST DEPENDENT ON CLOUD
COVER.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.

&&

PB
Hazardous weather outlook, Nov 27, 9:00 PM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
900 PM CST SUN NOV 27 2005

ALZ001>010-016-TNZ076-096-097-281100-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
900 PM CST SUN NOV 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...(OVERNIGHT)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A SLOW MOVING STORM SYSTEM OVER THE SOUTHERN PLAINS...WILL PRODUCE A
CHANCE OF SCATTERED SHOWERS AND A FEW THUNDERSTORMS ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY)...

AS THE STORM SYSTEM EDGES CLOSER TO THE TENNESSEE VALLEY...A BAND OF
SHOWERS AND THUNDERSTORMS WILL MOVE INTO NORTHWEST ALABAMA BY MID
MORNING. THIS BAND OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE
REST OF THE AREA ON MONDAY AFTERNOON AND INTO THE EVENING...WITH
STRONG TO SEVERE THUNDERSTORMS POSSIBLE.

THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND
HAIL UP TO THE SIZE OF QUARTERS.  THERE WILL ALSO BE A CHANCE
OF A FEW ISOLATED TORNADOES. THE BEST TIME FOR SEVERE WEATHER WILL
BE AROUND NOON TO 10 PM.

THE PERIOD TUESDAY THROUGH SATURDAY WILL BE DRY AND COOL.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NECESSARY ON MONDAY AFTERNOON AND EVENING.

SS

In the hours before

Special weather statement, Nov 27, 9:24 PM CST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
924 PM CST SUN NOV 27 2005

ALZ001>010-016-TNZ076-096-097-281100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
924 PM CST SUN NOV 27 2005

..SEVERE WEATHER POSSIBLE MONDAY AFTERNOON AND EVENING IN THE
TENNESSEE VALLEY...

A STRONG SLOW MOVING LOW PRESSURE SYSTEM...WILL BEGIN TO AFFECT
THE TENNESSEE VALLEY AROUND MID MORNING ON MONDAY AND CONTINUE
INTO THE EVENING HOURS...WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE.

THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND
HAIL UP TO THE SIZE OF QUARTERS. THERE WILL ALSO BE A CHANCE OF A
FEW ISOLATED TORNADOES. THE BEST TIME FOR SEVERE WEATHER WILL BE
AROUND NOON TO 10 PM.

PLEASE STAY TUNED TO YOUR WEATHER RADIO OR FAVORITE MEDIA SOURCE
FOR LATER UPDATES.

SS

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 12:22 PM CSTTornado WarningHUNLimestone23 min
Nov 28, 1:35 PM CSTSevere Thunderstorm WarningHUNCullman25 min
Nov 28, 1:41 PM CSTTornado WarningHUNCullman19 min
Nov 28, 1:59 PM CSTTornado WarningHUNCullman, Morgan31 min
Nov 28, 3:11 PM CSTSevere Thunderstorm WarningHUNJackson34 min
Nov 28, 3:43 PM CSTSevere Thunderstorm WarningHUNJackson32 min
Nov 28, 2:25 PM CSTSevere Thunderstorm WarningHUNLincoln, Moore20 min

Nearby

Wind Advisories in Alabama, 2005Wind Advisories in Tennessee, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.